Previous |  Up |  Next

Article

Keywords:
obstacle problem; weak solution; regularity; Heisenberg group
Summary:
We study regularity results for solutions $u\in H W^{1,p}(\Omega )$ to the obstacle problem $$ \int _{\Omega } \mathcal {A}(x, \nabla _{\mathbb H} u)\nabla _{\mathbb H}(v-u) {\rm d} x \geq 0 \quad \forall v\in \mathcal K_{\psi ,u}(\Omega ) $$ such that $u\geq \psi $ a.e. in $\Omega $, where $\mathcal K_{\psi ,u}(\Omega )= \{v\in HW^{1,p}(\Omega )\colon v-u\in HW_{0}^{1,p}(\Omega ) v\geq \psi \text {\rm a.e. in} \Omega \}$, in Heisenberg groups $\mathbb H^n$. In particular, we obtain weak differentiability in the $T$-direction and horizontal estimates of Calderon-Zygmund type, i.e. $$ \begin{aligned}d T\psi \in HW^{1,p}_{\rm loc}(\Omega )&\Rightarrow Tu\in L^p_{\rm loc}(\Omega ), |\nabla _{\mathbb H}\psi |^p\in L^{q}_{\rm loc}(\Omega )&\Rightarrow |\nabla _{\mathbb H} u|^p \in L^q_{\rm loc}(\Omega ), \end{aligned}d $$ where $2<p<4$, $q>1$.
References:
[1] Acerbi, E., Mingione, G.: Gradient estimates for a class of parabolic systems. Duke Math. J. 136 (2007), 285-320. DOI 10.1215/S0012-7094-07-13623-8 | MR 2286632 | Zbl 1113.35105
[2] Bögelein, V., Duzaar, F., Mingione, G.: Degenerate problems with irregular obstacles. J. Reine Angew. Math. 650 (2011), 107-160. MR 2770559 | Zbl 1218.35088
[3] Caffarelli, L. A.: The obstacle problem revisited. J. Fourier Anal. Appl. 4 (1998), 383-402. DOI 10.1007/BF02498216 | MR 1658612 | Zbl 0928.49030
[4] Caffarelli, L. A.: The regularity of free boundaries in higher dimensions. Acta Math. 139 (1978), 155-184. DOI 10.1007/BF02392236 | MR 0454350 | Zbl 0386.35046
[5] Capogna, L.: Regularity of quasi-linear equations in the Heisenberg group. Commun. Pure Appl. Math. 50 (1997), 867-889. DOI 10.1002/(SICI)1097-0312(199709)50:9<867::AID-CPA3>3.0.CO;2-3 | MR 1459590 | Zbl 0886.22006
[6] Capogna, L., Danielli, D., Garofalo, N.: An embedding theorem and the Harnack inequality for nonlinear subelliptic equations. Commun. Partial Differ. Equations 18 (1993), 1765-1794. DOI 10.1080/03605309308820992 | MR 1239930 | Zbl 0802.35024
[7] Capogna, L., Danielli, D., Pauls, S. D., Tyson, J. T.: An Introduction to the Heisenberg Group and the Sub-Riemannian Isoperimetric Problem. Progress in Mathematics 259. Birkhäuser Basel (2007). MR 2312336
[8] Choe, H. J.: A regularity theory for a general class of quasilinear elliptic partial differential equations and obstacle problems. Arch. Ration. Mech. Anal. 114 (1991), 383-394. DOI 10.1007/BF00376141 | MR 1100802 | Zbl 0733.35024
[9] Citti, G., Sarti, A.: A cortical based model of perceptual completion in the roto-translation space. J. Math. Imaging Vision 24 (2006), 307-326. DOI 10.1007/s10851-005-3630-2 | MR 2235475
[10] Cupini, G., Fusco, N., Petti, R.: Hölder continuity of local minimizers. J. Math. Anal. Appl. 235 (1999), 578-597. DOI 10.1006/jmaa.1999.6410 | MR 1703712 | Zbl 0949.49022
[11] Danielli, D.: Regularity at the boundary for solutions of nonlinear subelliptic equations. Indiana Univ. Math. J. 44 (1995), 269-286. DOI 10.1512/iumj.1995.44.1988 | MR 1336442 | Zbl 0828.35022
[12] Danielli, D., Garofalo, N., Petrosyan, A.: The sub-elliptic obstacle problem: $\mathcal{C}^{1, \alpha}$ regularity of the free boundary in Carnot groups of step two. Adv. Math. 211 (2007), 485-516. DOI 10.1016/j.aim.2006.08.008 | MR 2323535
[13] DiBenedetto, E., Manfredi, J.: On the higher integrability of the gradient of weak solutions of certain degenerate elliptic systems. Am. J. Math. 115 (1993), 1107-1134. DOI 10.2307/2375066 | MR 1246185 | Zbl 0805.35037
[14] Domokos, A.: Differentiability of solutions for the non-degenerate $p$-Laplacian in the Heisenberg group. J. Differ. Equations 204 (2004), 439-470. DOI 10.1016/j.jde.2004.05.009 | MR 2085543 | Zbl 1065.35103
[15] Domokos, A.: On the regularity of subelliptic $p$-harmonic functions in Carnot groups. Nonlinear Anal., Theory Methods Appl. 69 (2008), 1744-1756. DOI 10.1016/j.na.2007.07.020 | MR 2424544 | Zbl 1165.35006
[16] Domokos, A., Manfredi, J. J.: Subelliptic Cordes estimates. Proc. Am. Math. Soc. 133 (2005), 1047-1056. DOI 10.1090/S0002-9939-04-07819-0 | MR 2117205 | Zbl 1081.35015
[17] Domokos, A., Manfredi, J. J.: $C^{1,\alpha}$-regularity for $p$-harmonic functions in the Heisenberg group for $p$ near $2$. The $p$-harmonic Equation and Recent Advances in Analysis. Proceedings of the 3rd Prairie Analysis Seminar, Manhattan, KS, USA, October 17-18, 2003 Contemporary Mathematics 370 American Mathematical Society, Providence P. Poggi-Corradini (2005), 17-23. MR 2126699 | Zbl 1073.22004
[18] Eleuteri, M.: Regularity results for a class of obstacle problems. Appl. Math., Praha 52 (2007), 137-170. DOI 10.1007/s10492-007-0007-4 | MR 2305870 | Zbl 1164.49009
[19] Eleuteri, M., Habermann, J.: Calderón-Zygmund type estimates for a class of obstacle problems with $p(x)$ growth. J. Math. Anal. Appl. 372 (2010), 140-161. DOI 10.1016/j.jmaa.2010.05.072 | MR 2672516 | Zbl 1211.49046
[20] Fuchs, M., Mingione, G.: Full $C^{1,a}$-regularity for free and constrained local minimizers of elliptic variational integrals with nearly linear growth. Manuscr. Math. 102 (2000), 227-250. DOI 10.1007/s002291020227 | MR 1771942
[21] Goldstein, P., Zatorska-Goldstein, A.: Calderon-Zygmund type estimates for nonlinear systems with quadratic growth on the Heisenberg group. Forum Math. 20 (2008), 679-710. DOI 10.1515/FORUM.2008.033 | MR 2431500 | Zbl 1160.35356
[22] Gromov, M.: Carnot-Carathéodory spaces seen from within. Sub-Riemannian Geometry. Proceedings of the Satellite Meeting of the 1st European Congress of Mathematics `Journées Nonholonomes: Géométrie Sous-Riemannienne, Théorie du Contrôle, Robotique', Paris, France, June 30--July 1, 1992 A. Bellaï che et al. Progress in Mathematics 144 Birkhauser, Basel (1996), 79-323. MR 1421823 | Zbl 0864.53025
[23] Heinonen, J., Kilpeläinen, T., Martio, O.: Nonlinear potential theory of degenerate elliptic equations. Unabridged republication of the 1993 original. Dover Publications Mineola (2006). MR 2305115 | Zbl 1115.31001
[24] Hörmander, L.: Hypoelliptic second order differential equations. Acta Math. 119 (1967), 147-171. DOI 10.1007/BF02392081 | MR 0222474 | Zbl 0156.10701
[25] Iwaniec, T.: Projections onto gradient fields and $L^p$-estimates for degenerated elliptic operators. Stud. Math. 75 (1983), 293-312. MR 0722254
[26] Lewy, H.: An example of a smooth linear partial differential equation with solution. Ann. Math. 66 (1957), 155-158. DOI 10.2307/1970121 | MR 0088629
[27] Lions, J. L., Stampacchia, G.: Variational inequalities. Commun. Pure Appl. Math. 20 (1967), 493-519. DOI 10.1002/cpa.3160200302 | MR 0216344 | Zbl 0152.34601
[28] Manfredi, J. J., Mingione, G.: Regularity results for quasilinear elliptic equations in the Heisenberg group. Math. Ann. 339 (2007), 485-544. DOI 10.1007/s00208-007-0121-3 | MR 2336058 | Zbl 1128.35034
[29] Marchi, S.: Regularity for the solutions of double obstacle problems involving nonlinear elliptic operators on the Heisenberg group. Matematiche 56 (2001), 109-127. MR 1997729 | Zbl 1048.35024
[30] Mingione, G.: The Calderón-Zygmund theory for elliptic problems with measure data. Ann. Sc. Norm. Super. Pisa, Cl. Sci. (5) 6 (2007), 195-261. MR 2352517 | Zbl 1178.35168
[31] Mingione, G.: Calderón-Zygmund estimates for measure data problems. C. R., Math., Acad. Sci. Paris 344 (2007), 437-442. DOI 10.1016/j.crma.2007.02.005 | MR 2320247 | Zbl 1190.35088
[32] Mingione, G., Zatorska-Goldstein, A., Zhong, X.: Gradient regularity for elliptic equations in the Heisenberg group. Adv. Math. 222 (2009), 62-129. DOI 10.1016/j.aim.2009.03.016 | MR 2531368 | Zbl 1175.35033
[33] Mu, J., Ziemer, W. P.: Smooth regularity of solutions of double obstacle problems involving degenerate elliptic equations. Commun. Partial Differ. Equations 16 (1991), 821-843. DOI 10.1080/03605309108820780 | MR 1113109 | Zbl 0742.35010
[34] Rodrigues, J.-F.: Obstacle Problems in Mathematical Physics. North-Holland Mathematics Studies 134. North-Holland Amsterdam (1987). MR 0880369
[35] Stampacchia, G.: Formes bilineaires coercitives sur les ensembles convexes. C. R. Acad. Sci., Paris 258 (1964), 4413-4416 French. MR 0166591 | Zbl 0124.06401
[36] Stein, E. M.: Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals. With the Assistance of Timothy S. Murphy. Princeton Mathematical Series 43. Princeton University Press Princeton (1993). MR 1232192
[37] Sussmann, H. J.: Geometry and optimal control. Mathematical Control Theory. With a Foreword by Sanjoy K. Mitter. Dedicated to Roger Ware Brockett on the occasion of his 60th birthday J. B. Baillieul et al. Springer (1998), 140-198. MR 1661472 | Zbl 1067.49500
Partner of
EuDML logo